Indiana, 2010

Flooding and Hail in Indiana, June 14, 2010

June 14, 2010 · NWS IND · 39 events in 22 counties and zones

A line of severe storms moved across Central Indiana on the afternoon and evening of June 14th bringing damaging thunderstorm winds and heavy rain to the region. The line of storms produced winds near 75 mph in some locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$84,000
Crop damage
$1,000
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A line of severe storms moved across Central Indiana on the afternoon and evening of June 14th bringing damaging thunderstorm winds and heavy rain to the region. The line of storms produced winds near 75 mph in some locations. A couple isolated storms formed across West-Central Indiana in the afternoon before the line pushed into Central Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 1:00 PM EST, 15 minutes earlier.

Area forecast discussion, Jun 14, 1:00 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EDT MON JUN 14 2010

.UPDATE...
THE NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH EARLY
WEDNESDAY AS A STATIONARY BOUNDARY REMAINS DRAPED ACROSS CENTRAL
INDIANA. THIS PATTERN WILL END BY MID WEEK WHEN THE UPPER LEVEL LOW
OVER THE ROCKIES FINALLY SHIFTS AND BREAKS DOWN THE RIDGE OF HIGH
PRESSURE THAT HAS BEEN ANCHORED OVER THE DEEP SOUTH FOR THE LAST
SEVERAL DAYS. THERE SHOULD BE A BREAK IN THE CONVECTIVE ACTIVITY ON
WEDNESDAY AND THURSDAY...BUT IT WILL QUICKLY RETURN FOR THE END OF
THE WEEK AS MORE WEAK DISTURBANCES MOVE ACROSS THE OHIO VALLEY.

&&

.NEAR TERM /TONIGHT/...

MAIN FORECAST CHALLENGE TODAY WILL BE RAIN CHANCES.

WATER VAPOR IMAGERY SHOWS A SHORT WAVE NEAR MISSOURI MOVING EAST
TOWARD INDIANA. RADAR DISPLAY INDICATES LINGERING CONVECTION ACROSS
ILLINOIS AND A FEW STORMS PUSHING INTO WEST CENTRAL INDIANA. A
LINGERING SURFACE BOUNDARY WAS FOUND ACROSS CENTRAL ILLINOIS
STRETCHING EAST INTO CENTRAL INDIANA. DEW POINTS WERE QUITE HIGH IN
THE LOWER TO MIDDLE 70S...INDICATING THE VERY MOIST ATMOSPHERE IN
PLACE. SPC CAPE ANALYSIS SUGGESTS OVER 2K OF CAPE ACROSS MUCH OF
CENTRAL INDIANA. TIME HEIGHT SECTIONS SHOW A DEEPLY SATURATED COLUMN
THIS EVENING AND THE NAM SHOWS STRONG LIFT WHILE THE GFS IS A BIT
LESS AGGRESSIVE. WILL USE A BLEND HERE.

GIVEN THE VERY MOIST AIR MASS IN PLACE ACROSS THE AREA AND THE
EXPECTED APPROACHING DYNAMICS COMBINED WITH DAYTIME HEATING MORE
THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS AFTERNOON AND THIS
EVENING. AGAIN WITH PWATS NEAR 2 INCHES...ANY STORMS MAY PRODUCE
VERY HEAVY RAINS. ONGOING FLASH FLOOD WATCH IS QUITE APPROPRIATE AS
FLASH FLOOD GUIDANCE INDICATES SATURATED GROUND.

AS CONVECTION ENDS AND EXITS THE AREA THIS EVENING PRECIPITATION
CHCS SHOULD DWINDLE...HOWEVER SIMILAR TO THIS MORNING A FEW
LINGERING SCATTERED STORMS CANNOT BE RULED OUT GIVEN THE MOIST AIR
MASS AND QUICK FLOW ALOFT.

WITH LITTLE CHANGE IN THE AIR MASS WILL AIM FOR LOW TEMPERATURES
NEAR EXPECTED DEWPOINTS IN THE UPPER 60S TO NEAR 70.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...

GFS AND NAM SUGGEST ANOTHER SHORTWAVE WILL PUSH ACROSS CENTRAL
INDIANA TUESDAY IN THE SOUTHWEST FLOW ALOFT. AGAIN THE VERY WARM AND
VERY HUMID AIR MASS WILL REMAIN IN PLACE AS CAPE ON TUESDAY
AFTERNOON AND EVENING SOARS INTO THE 2K-3K RANGE. ACCOMPANIED WITH
LI/S OF -6 TO -7 CAN SEE NO REASON WHY ANOTHER ROUND OF PERSISTENCE
TYPE THUNDERSTORMS WILL NOT OCCUR. AGAIN...PWATS REMAINS VERY HIGH
NEAR 2 INCHES...THUS ANY STRONG STORMS MAY PRODUCE VERY HEAVY RAINS.

WILL TRY TO ADD SOME TIMING TO THE CONVECTION AGAIN FOR
TUESDAY...FOCUSING CHANCES DURING THE AFTERNOON AND EVENING HOURS.

AGAIN WITH A VARIABLE CLOUDY SKY ON TUESDAY...HIGH TEMPERATURES
SHOULD EASILY REACH THEIR PERSISTENT LEVELS IN THE UPPER 80S. MAVMOS
HANDLES THIS WELL AND WILL STICK CLOSE.

COLD FRONT FINALLY CROSSES THE AREA ON TUESDAY NIGHT AND WILL KEEP
LIKELY RAIN CHANCES THROUGH THE NIGHT AS SOME COOLER AND DRIER AIR
BEGINS TO WORK ITS WAY IN. FORECAST SOUNDINGS REMAIN VERY SATURATED
DURING THE EARLY EVENING ON TUESDAY. THUS WILL CONTINUE TO RUN WITH
LIKELY POPS...BUT ATTEMPT TO TAPER THINGS OFF FROM WEST TO EAST
DURING THE OVERNIGHT HOURS. AGAIN WILL STICK CLOSE TO THE MAVMOS FOR
LOW TEMPERATURES ON TUESDAY NIGHT.

&&

.LONG TERM.../WEDNESDAY THROUGH MONDAY/.

COLD FRONT SHOULD EXIT THE AREA ON WEDNESDAY MORNING...HOWEVER
WILL KEEP SOME POPS AROUND DURING THE MORNING HOURS AS THE
LINGERING FRONT MAY PRODUCE A FEW BACKSIDE SHOWERS.
HOWEVER...SOMEWHAT COOLER AND DRIER AIR SHOULD CONTINUE TO FILTER
INTO THE STATE AS THE DAY PROGRESSES.

ECMWF AND GFS BOTH HINT AT UPPER RIDGE BUILDING ACROSS THE RGN FOR
THE WEEKEND. GIVEN THE STRENGTH OF THE RIDGE ALONG WITH VERY WARM
H7 EXCEEDING 10C. THIS SHOULD ALLOW FOR DRY...BUT VERY WARM
CONDITIONS ON THURSDAY AND FRIDAY.

A WEAK SHORT WAVE WILL PUSH ACROSS THE GREAT LAKES AND INDIANA ON
FRIDAY NIGHT AND SATURDAY. GIVEN THE POSSIBLE FORCING AND THE WARM
AIR MASS WILL BE IN PLACE THUNDERSTORM CHANCES WILL NEED TO BE
REINSTATED.

MODELS THEN HINTING AT A SLIGHT COOL DOWN ON SUNDAY INTO MONDAY AS
A COLD FRONT SINKS SOUTH ACROSS INDIANA ON NORTHEAST WINDS. IF
THIS DOES COME TO FRUITION...COOLER AND LESS HUMID AIR WILL ARRIVE
TO START THE NEXT WORKWEEK.

&&

.AVIATION /DISCUSSION FOR THE 141800Z TAFS/...
STAGNANT FRONTAL BOUNDARY LOCATED ACROSS CENTRAL INDIANA THIS
AFTERNOON WILL MOVE LITTLE THROUGH TUESDAY. A WAVE OF LOW PRESSURE
MOVING OUT OF THE MID MISSISSIPPI VALLEY LATER THIS AFTERNOON WILL
BE THE CATALYST FOR ANOTHER ROUND OF HEAVIER THUNDERSTORMS TO AFFECT
THE REGION. AT THIS POINT...WILL CONTINUE TO RUN WITH AN EXTENDED
VCTS FOR ALL TERMINALS TO BEGIN LATE THIS AFTERNOON AND CONTINUE
INTO THE OVERNIGHT. SPECIFIC TIMING OF IMPACTS TO EACH OF THE
TERMINALS REMAINS DIFFICULT AT THIS TIME. MORE DETAIL WILL BE
EMPLOYED VIA AMENDMENTS THIS AFTERNOON AS CONVECTION DEVELOPS TO THE
WEST AND MOVES INTO THE FORECAST AREA. POTENTIAL FOR IFR CONDITIONS
OR LOWER IN HEAVY THUNDERSTORMS WITH BRIEF STRONG WIND GUSTS.

IN WAKE OF THE EXPECTED CONVECTION EARLY TUESDAY...PRESENCE OF
DEEP LOW LEVEL MOISTURE SHOULD PROMOTE MVFR OR IFR CEILINGS FOR
SEVERAL HOURS WITH LOWER VISIBILITIES. THESE CLOUDS WILL LIFT
TUESDAY MORNING WITH ISOLATED CONVECTION POSSIBLE ONCE AGAIN BY
MIDDAY TUESDAY. WINDS WILL GENERALLY VARY BETWEEN SOUTH AND
SOUTHWEST FOR MUCH OF THE PERIOD AS THE BOUNDARY MOVES LITTLE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ036-037-039-
043>049-051>057-060>065-067>072.

&&

SYNOPSIS...TDUD/RYAN
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....JP
AVIATION...RYAN
Hazardous weather outlook, Jun 14, 10:10 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1110 AM EDT MON JUN 14 2010

INZ021-030-031-036>042-045>049-052>057-062>065-070>072-151000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
LAWRENCE-JACKSON-JENNINGS-
1110 AM EDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. A
GREATER CHANCE FOR THUNDERSTORMS EXISTS TUESDAY INTO EARLY
WEDNESDAY. THERE REMAINS A SLIGHT RISK OF SEVERE STORMS ON TUESDAY
AND TUESDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT THROUGH EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-151000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-
1110 AM EDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. A
GREATER CHANCE FOR THUNDERSTORMS EXISTS TUESDAY INTO EARLY
WEDNESDAY. THERE REMAINS A SLIGHT RISK OF SEVERE STORMS ON TUESDAY
AND TUESDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT THROUGH EARLY WEDNESDAY.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067-151000-
SULLIVAN-KNOX-
1110 AM EDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

HEAT INDICES WILL ONCE AGAIN APPROACH 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. A
GREATER CHANCE FOR THUNDERSTORMS EXISTS TUESDAY INTO EARLY
WEDNESDAY. THERE REMAINS A SLIGHT RISK OF SEVERE STORMS ON TUESDAY
AND TUESDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT THROUGH EARLY WEDNESDAY.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061-068-069-151000-
GREENE-DAVIESS-MARTIN-
1110 AM EDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

HEAT INDICES WILL ONCE AGAIN APPROACH 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. A
GREATER CHANCE FOR THUNDERSTORMS EXISTS TUESDAY INTO EARLY
WEDNESDAY. THERE REMAINS A SLIGHT RISK OF SEVERE STORMS ON TUESDAY
AND TUESDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT THROUGH EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Jun 14, 8:06 AM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
906 AM EDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     FLOOD            5 NW MARTINSVILLE       39.47N 86.49W
06/14/2010                   MORGAN             IN   LAW ENFORCEMENT

            MORGAN COUNTY SHERIFFS OFFICE REPORTED HIGH WATER IN
            SEVERAL LOCATIONS NORTHWEST OF MARTINSVILLE...INCLUDING
            ALONG UPPER PATTON PARK ROAD.

0840 AM     FLOOD            5 S GREENCASTLE         39.57N 86.84W
06/14/2010                   PUTNAM             IN   LAW ENFORCEMENT

            PUTNAM COUNTY SHERIFFS OFFICE REPORTED HIGH WATER NEAR
            THE INTERSECTION OF COUNTY ROAD 550 SOUTH AND COUNTY ROAD
            75 WEST.

0840 AM     FLOOD            4 ENE CLOVERDALE        39.54N 86.73W
06/14/2010                   PUTNAM             IN   LAW ENFORCEMENT

            PUTNAM COUNTY SHERIFFS OFFICE REPORTED HIGH WATER ON
            INTERSTATE 70 AT MILE MARK 44.

&&

AHOMANN
Special weather statement, Jun 14, 12:15 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
115 PM EDT MON JUN 14 2010

INZ035-036-044-045-141800-
FOUNTAIN-MONTGOMERY-PARKE-PUTNAM-
115 PM EDT MON JUN 14 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...NORTHERN
PARKE...SOUTHERN MONTGOMERY AND SOUTHERN FOUNTAIN COUNTIES UNTIL 200
PM EDT...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF NEWPORT...OR 22 MILES SOUTHWEST
OF CRAWFORDSVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM WILL BE NEAR...
TURKEY RUN STATE PARK AND MARSHALL AROUND 120 PM EDT...
WALLACE AROUND 125 PM EDT...
SHADES STATE PARK...WAVELAND AND ALAMO AROUND 135 PM EDT...
RUSSELLVILLE AROUND 145 PM EDT...
NEW MARKET AROUND 150 PM EDT...
LADOGA AND ROACHDALE AROUND 200 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3986 8737 3988 8738 4007 8737 4006 8670
      3988 8671 3988 8670 3978 8670 3978 8738
      3981 8738 3982 8739
TIME...MOT...LOC 1715Z 269DEG 26KT 3992 8724

RYAN

The radar

The Indianapolis radar (KIND), 17 km away, was scanning. The volume nearest the first event began at 18:13 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 5 funnel cloud, 4 flood, 3 heavy rain, 2 hail. Local standard time, as filed.

Heavy Rain, Marion

When
June 14, 1:15 PM EST to 2:15 PM EST
Where
Marion County, 1.74 mi SW of New Augusta
Reported by
COOP Observer
Coordinates
39.860, -86.250

Rainfall in the amount of 1.49 inches was measured in this location from 2:15 PM to 3:15 PM EDT.

Thunderstorm Wind, Marion

When
June 14, 2:05 PM EST
Where
Marion County, Indianapolis
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.780, -86.150

A thunderstorm wind gust estimated at 65 mph was observed in this location.

Thunderstorm Wind, Shelby

When
June 14, 2:10 PM EST
Where
Shelby County, 0.39 mi SW of Shelbyville Muni Arp
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
39.576, -85.805

Damaging thunderstorm wind gusts caused damage to several hangers at the Shelbyville Airport. Over 2 inches of rain was also reported.

Thunderstorm Wind, Shelby

When
June 14, 2:10 PM EST
Where
Shelby County, 0.33 mi WSW of Shelbyville Muni Arp
Measured
52 kt (60 mph) measured gust
Reported by
Emergency Manager
Coordinates
39.578, -85.805

A 60 mph thunderstorm wind gust was measured at the Shelbyville Airport.

Hail, Tippecanoe

When
June 14, 3:58 PM EST to 4:00 PM EST
Where
Tippecanoe County, 0.69 mi S of (Laf)purdue Univ Laf
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.410, -86.930

Penny sized hail was observed along State Route 26.

Thunderstorm Wind, Carroll

When
June 14, 4:05 PM EST
Where
Carroll County, Delphi
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.580, -86.670

Trees were reported down in Delphi due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Tippecanoe

When
June 14, 4:06 PM EST
Where
Tippecanoe County, 3.1 mi WNW of Shadeland
Measured
61 kt (70 mph) estimated gust
Property damage
$13,000
Reported by
Amateur Radio
Coordinates
40.403, -87.001

A hog barn roof was torn off and trees were downed due to damaging thunderstorm wind gusts near the intersection of County Roads 500 W and 75 S.

Hail, Tippecanoe

When
June 14, 4:35 PM EST to 4:37 PM EST
Where
Tippecanoe County, 1.05 mi E of Concord
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
40.300, -86.810

Heavy Rain, Vigo

When
June 14, 5:42 PM EST to 6:02 PM EST
Where
Vigo County, 1.07 mi E of Terre Haute
Reported by
Amateur Radio
Coordinates
39.470, -87.380

Rainfall of 0.77 inches was measured in 20 minutes in Terre Haute. Numerous reports of flooded roads were also received from Vigo County.

Thunderstorm Wind, Vigo

When
June 14, 5:53 PM EST
Where
Vigo County, 1.69 mi NNW of Belt Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.441, -87.396

A thunderstorm wind gust estimated at 60 mph was observed on the south side of Terre Haute.

Flood, Howard

When
June 14, 5:54 PM EST to 7:54 PM EST
Where
Howard County, 0.38 mi WSW of Russiaville to 0.47 mi WSW of Russiaville
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Amateur Radio
Coordinates
40.418, -86.276

Water was reported to be over parts of State Route 26 near Russiaville.

Thunderstorm Wind, Sullivan

When
June 14, 6:00 PM EST
Where
Sullivan County, 1.99 mi NNW of New Lebanon
Measured
63 kt (72 mph) measured gust
Reported by
Amateur Radio
Coordinates
39.056, -87.497

A thunderstorm wind gust measured at 73 mph was observed on Highway 54, west of Sullivan.

Thunderstorm Wind, Parke

When
June 14, 6:04 PM EST
Where
Parke County, 2.33 mi NNE of Annapolis
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.880, -87.230

Scattered trees were reported down near the intersection of US Highway 41 and State Route 47.

Thunderstorm Wind, Sullivan

When
June 14, 6:10 PM EST
Where
Sullivan County, 0.54 mi E of Dugger
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.070, -87.260

A thunderstorm wind gust estimated at 60 mph was observed in Dugger.

Thunderstorm Wind, Knox

When
June 14, 6:12 PM EST
Where
Knox County, 0.54 mi E of Vincennes
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
38.680, -87.510

Trees and limbs were reported down in this location due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Boone

When
June 14, 6:38 PM EST
Where
Boone County, 1.23 mi NE of Advance
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
40.010, -86.601

Large tree limbs were reported down due to damaging thunderstorm wind gusts at the intersection of County Roads 200 S and 700 W.

Thunderstorm Wind, Greene

When
June 14, 6:40 PM EST
Where
Greene County, 0.54 mi W of Bloomfield
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
39.030, -86.940

A thunderstorm wind gust estimated at 60 mph was observed in this location.

Funnel Cloud, Greene

When
June 14, 6:40 PM EST
Where
Greene County, 0.69 mi N of Lyons
Reported by
Law Enforcement
Coordinates
38.990, -87.080

Funnel Cloud, Owen

When
June 14, 6:40 PM EST
Where
Owen County, 0.87 mi NE of Freedom
Reported by
Law Enforcement
Coordinates
39.210, -86.870

Thunderstorm Wind, Hamilton

When
June 14, 6:44 PM EST
Where
Hamilton County, 0.69 mi S of Cicero
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.120, -86.020

A thunderstorm wind gust measured at 62 mph was observed in this location.

Thunderstorm Wind, Boone

When
June 14, 6:50 PM EST
Where
Boone County, 2.46 mi WNW of Gadsden
Measured
52 kt (60 mph) estimated gust
Property damage
$250
Reported by
Amateur Radio
Coordinates
40.062, -86.394

A two foot diameter tree limb was reported down along County Road 400 E between County Roads 200 N and 100 N.

Funnel Cloud, Owen

When
June 14, 6:50 PM EST
Where
Owen County, 2.98 mi SE of Vandalia
Reported by
Amateur Radio
Coordinates
39.290, -86.830

A funnel cloud was observed in this location and was seen moving east.

Thunderstorm Wind, Boone

When
June 14, 6:55 PM EST
Where
Boone County, 2.07 mi S of Lebanon
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
40.020, -86.470

A thunderstorm wind gust measured at 60 mph was observed in this location.

Thunderstorm Wind, Daviess

When
June 14, 6:55 PM EST
Where
Daviess County, 1.28 mi ENE of Raglesville
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
38.810, -86.950

A thunderstorm wind gust measured at 58 mph was observed in this location. The time this event occurred is estimated.

Thunderstorm Wind, Monroe

When
June 14, 7:00 PM EST
Where
Monroe County, 1.61 mi E of Broadview
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.150, -86.550

A thunderstorm wind gust estimated at 70 mph was observed in this location.

Funnel Cloud, Monroe

When
June 14, 7:00 PM EST
Where
Monroe County, Ellettsville
Reported by
Amateur Radio
Coordinates
39.230, -86.620

Heavy Rain, Decatur

When
June 14, 7:00 PM EST to 8:30 PM EST
Where
Decatur County, Westport
Reported by
Amateur Radio
Coordinates
39.180, -85.580

Rainfall of 1.5 inches was measured in Westport.

Flood, Boone

When
June 14, 7:03 PM EST to 9:03 PM EST
Where
Boone County, 0.26 mi SSW of Advance to 0.4 mi SSE of Advance
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Amateur Radio
Coordinates
39.997, -86.623

Water, 6 to 8 inches deep, was reported over the road in Advance.

Flood, Boone

When
June 14, 7:07 PM EST to 9:07 PM EST
Where
Boone County, 0.31 mi SE of Lebanon to 0.42 mi SE of Lebanon
Cause
Heavy Rain
Property damage
$750
Reported by
Amateur Radio
Coordinates
40.047, -86.465

Water, 12 inches deep, was reportedly over the intersection of State Route 32 and Indianapolis Avenue.

Thunderstorm Wind, Monroe

When
June 14, 7:08 PM EST
Where
Monroe County, 1.93 mi SE of Bloomington
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
39.150, -86.495

Trees, up to 10 inches in diameter, were reported down due to damaging thunderstorm wind gusts on Moores Pike.

Thunderstorm Wind, Martin

When
June 14, 7:10 PM EST
Where
Martin County, 0.54 mi W of Shoals
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.670, -86.790

A thunderstorm wind gust estimated at 60 mph was observed in this location.

Thunderstorm Wind, Monroe

When
June 14, 7:10 PM EST
Where
Monroe County, 2.55 mi WNW of Hunters
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
39.190, -86.620

Two large trees were reported down due to damaging thunderstorm wind gusts in this location.

Thunderstorm Wind, Monroe

When
June 14, 7:13 PM EST
Where
Monroe County, 1.07 mi E of Ellettsville
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
39.230, -86.600

Trees, up to 10 inches in diameter, were reported down due to damaging thunderstorm wind gusts in this location.

Thunderstorm Wind, Monroe

When
June 14, 7:13 PM EST
Where
Monroe County, Bloomington
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
39.170, -86.520

Trees, up to 10 to 14 inches in diameter, were reported down due to damaging thunderstorm wind gusts in this location.

Thunderstorm Wind, Madison

When
June 14, 7:15 PM EST
Where
Madison County, 0.55 mi SSW of Alexandria
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.263, -85.675

Trees were reported down due to damaging thunderstorm wind gusts in Alexandria.

Funnel Cloud, Brown

When
June 14, 7:29 PM EST
Where
Brown County, 2.63 mi ENE of Bean Blossom
Reported by
Amateur Radio
Coordinates
39.286, -86.205

This funnel cloud was reported at Bean Blossom and Woodland Lake Road.

Thunderstorm Wind, Hancock

When
June 14, 7:30 PM EST
Where
Hancock County, 0.87 mi NW of Mc Cordsville
Measured
55 kt (63 mph) measured gust
Reported by
Amateur Radio
Coordinates
39.910, -85.930

A thunderstorm wind gust, measured at 63 mph, was observed at the intersection of County Roads 600 N and 700 W.

Thunderstorm Wind, Jennings

When
June 14, 7:30 PM EST
Where
Jennings County, 6.56 mi WNW of Hayden
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.032, -85.833

A thunderstorm wind gust estimated at 60 mph was observed in Reddington.

Flood, Jackson

When
June 14, 8:02 PM EST to 10:02 PM EST
Where
Jackson County, 0.73 mi S of Seymour
Cause
Heavy Rain
Property damage
$750
Reported by
Amateur Radio
Coordinates
38.959, -85.900

Two feet of water was reported over the intersection of 4th Street and Jackson Street.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246910, 246817, 246840, 246841, 246812, 246843, 246842, 246813, 246914, 246844, 246924, 246846, 246845, 246847, 246848, 246850, 246819, 246857, 246858, 246820, 246849, 246860, 246821, 246823, 246824, 246861, 246917, 246875, 246880, 246855, 246825, 246851, 246852, 246853, 246887, 246862, 246826, 246854, 246883.